Moving surfaces by non-concave curvature functions

Andrews, Ben
November 2010
Calculus of Variations & Partial Differential Equations;Nov2010, Vol. 39 Issue 3/4, p649
Academic Journal
convex surface contracting by a strictly monotone, homogeneous degree one function of its principal curvatures remains smooth until it contracts to a point in finite time, and is asymptotically spherical in shape. No assumptions are made on the concavity of the speed as a function of principal curvatures. We also discuss motion by functions homogeneous of degree greater than 1 in the principal curvatures.


Related Articles

  • On Behaviour of Solutions for Third Order Nonlinear Ordinary Differential Equations with Damping Terms. Senel, M. Tamer; Temtek, Pakize // Journal of Computational Analysis & Applications;Apr2009, Vol. 11 Issue 2, p346 

    In this work, we consider (r(t)y″)′ + q(t)k(y′) + p(t)h(y) = f(t) ,where r(t) > 0, f(t) ≥ 0 are real -valued continuous functions of [0;∞), k(y′) and h(y) is a continuous function of y′ ϵ (-∞, ∞) such that k(y′)y′ > 0 for y′...

  • Existence criteria and asymptotics for some classes of solutions of essentially nonlinear second-order differential equations. Evtukhov, V.; Koz'ma, A. // Ukrainian Mathematical Journal;Dec2011, Vol. 63 Issue 7, p1065 

    We establish necessary and sufficient conditions for the existence of solutions of the second-order differential equations whose right-hand sides contain the sums of terms with nonlinearities of a more general type than the Emden-Fowler-type nonlinearities and obtain asymptotic representations...

  • Global existence of solutions for stochastic impulsive differential equations. Shen, Li; Sun, Ji // Acta Mathematica Sinica;Apr2011, Vol. 27 Issue 4, p773 

    In this paper we obtain some results on the global existence of solution to Itô stochastic impulsive differential equations in M([0,∞),ℝ) which denotes the family of ℝ-valued stochastic processes x satisfying sup $$ \mathbb{E} $$| x( t)| < ∞ under non-Lipschitz...

  • FIRST ORDER FUNCTIONAL DIFFERENTIAL EQUATIONS WITH STATE-DEPENDENT MODIFIED ARGUMENT. Egri, Edith; Rus, Ioan A. // Studia Universitatis Babes-Bolyai, Mathematica;2009, Issue 3, p15 

    The aim of our paper is to investigate the Cauchy problem constituting from the first order functional differential equation with statedependent modified argument of the following form χ′(t) = f(t, χ(t), χ(g(t, χ(t)))), t ε [a, b], where χ ε C([a - h, b], [a - h,...

  • Certain inverse problems for parabolic equations. Pyatkov, S. G. // Journal of Mathematical Sciences;May2008, Vol. 150 Issue 5, p2422 

    In the paper, we study the inverse problem of finding the solution u and the coefficient q from the following data: where G ⊂ ℝn is a bounded domain with boundary Γ and L is a second-order elliptic operator. We prove that the problem is locally solvable in time or in the case...

  • Existence, upper and lower solutions and quasilinearization for singular differential equations. O'Regan, Donal; El-Gebeily, Mohamed // IMA Journal of Applied Mathematics;Apr2008, Vol. 73 Issue 2, p323 

    In this paper, we discuss existence theorems in the presence of upper and lower solutions as well as the method of quasilinearization (QSL) for general non-linear second-order singular ordinary differential equations. We show the existence of solutions under the assumption of weak continuity of...

  • Hybrid inclusion and disclusion systems with applications to equilibria and parametric optimization. Wei-Shih Du // Journal of Global Optimization;May2010, Vol. 47 Issue 1, p119 

    In this paper, we first establish the existence theorems of the solution of hybrid inclusion and disclusion systems, fromwhich we study mixed types of systems of generalized quasivariational inclusion and disclusion problems and systems of generalized vector quasiequilibrium problems. Some...

  • A note on the oscillation of second order differential equkltun1s with damping. Tunç, Ercan // Journal of Computational Analysis & Applications;Apr2010, Vol. 12 Issue 2, p444 

    We present some new oscillation criteria for the second order nonlinear differential equation with damping of the form (r(t)Ψ(x(t))K(x′(t)))′ + p(t)K(x′(t)) + q(t)x = 0. Our results generalize and extend some known oscillation criteria in the literature.

  • EXISTENCE OF SOLUTIONS TO NONLOCAL AND SINGULAR VARIATIONAL ELLIPTIC INEQUALITY VIA GALERKIN METHOD. Corrêa, Francisco Julio S. A.; De Menezes, Silvano B. // Electronic Journal of Qualitative Theory of Differential Equatio;Sep2005, p1 

    In this article, we study the existence of solutions for nonlocal variational elliptic inequality -M(||u||²)Δu ≥ f(x, u) Making use of the penalized method and Galerkin approximations, we establish existence theorems for both cases when M is continuous and when M is discontinuous.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics